Pennsylvania, 2007

Damaging Winds in Pennsylvania, June 8, 2007

June 8, 2007 · NWS CTP · 38 events in 31 counties and zones

An intense squall line produced widespread wind damage across Central Pennsylvania during the evening hours on June 8, 2007. Numerous trees and power lines were downed causing several power outages and other sporadic damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

An intense squall line produced widespread wind damage across Central Pennsylvania during the evening hours on June 8, 2007. Numerous trees and power lines were downed causing several power outages and other sporadic damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 8, 2:39 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 8, 2:39 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
339 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT ENTERING OHIO EARLY THIS AFTERNOON...WILL SWEEP
ACROSS THE REGION LATER THIS EVENING AND OVERNIGHT. THE FRONT WILL
HELP TRIGGER SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON THROUGH
THE EVENING...SOME OF WHICH COULD BE SEVERE.

HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND BRING FAIR WEATHER
THAT WILL LAST INTO THE START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BIG CONCERN LATER TODAY AND THIS EVENING WILL BE FOR THE
POTENTIAL OF WIDESPREAD SEVERE THUNDER AHEAD OF THE APPROACHING
COLD FRONT. SPC HAS UPGRADED OUR RISK TO MODERATE...AND RECENTLY
ISSUED A SVR TSRA WATCH /371/ THROUGH 02Z SAT FOR THE NW HALF OF
THE CWA.

SEVERAL PARAMETERS ARGUE FOR SEVERE...INCLUDING INCREASING
DEWPOINTS...PLENTIFUL HEATING AND FORECAST CAPES IN THE 2000+J
RANGE.

SEVERAL PARAMETERS ALSO WORK TO ARGUE AGAINST WIDESPREAD SEVERE
INCLUDING VERY DRY AIR IN THE MID LEVELS...EXTREMELY WARM CAPPING
TEMPS AT 700MB...THE DEVELOPMENT OF A LEE SIDE TROF FEATURE OVER
EASTERN PA AND MODEL GUIDANCE SUGGESTING COLD FROPA NOT UNTIL WELL
AFTER MAX HEATING.

HARD TO ARGUE WITH THE FORECAST CAPES BUT EXPERIENCE HAS SHOWN
THAT WITH MID LEVELS TEMPS EXCEEDING 8C...STRONG FORCING IS NEEDED
TO BREAK THE LID...AND SO FAR AT LEAST MODELS DO NOT SHOW THAT
BECOMING LIKELY UNTIL VERY LATE IN THE DAY. ANOTHER THING TO
CONSIDER IS OUR STRONG DIURNAL BIAS HERE WHERE STORM INTENSITY
AND THE PROBABILITY OF STORMS MANAGING TO EARN SEVERE REPORTS
DROPS OFF RAPIDLY AFTER 5-7PM LOCAL.

SO FOR NOW...WITH JUST A FEW FLAT CU OUT THE WINDOW AND SATELLITE
SHOWING THE NEAREST ENHANCED CU JUST WORKING INTO EASTERN OHIO...I
PUSHED THE TIMING OF THUNDER BACK AND DIDNT HIT THE WORDING ON
INTENSITY TOO HARD...KEEPING THINGS BASICALLY AS THE PREV SHIFT
HAD THEM.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
WE MAY START THE DAY A BIT CLOUDY AS REMNANTS OF THE MOISTURE
ASSOC WITH THE FRONT WORKS OUT OF THE AREA...OTHERWISE NICER
WEATHER WILL BE BUILDING IN AS HIGH PRESSURE SLIDES EAST OUT OF
THE MIDWEST. LOOKS LIKE SEVERAL NICE DAYS AFTER WE GET RID OF THE
HEAT/HUMIDITY AND POSSIBLE SHOWERS AND STORMS LATER TODAY AND
TONIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
500 HPA CUTOFF LOW WELL TO THE SOUTHEAST OF NOVA SCOTIA WILL
SLOWLY RETROGRADE SEVERAL HUNDRED KM TO THE WEST THROUGH EARLY
NEXT WEEK. THIS WILL HELP TO MAINTAIN/STRENGTHEN A SHARP UPPER
LEVEL RIDGE AXIS ACROSS THE MIDWEST...KEEPING US ON THE
DRY...EASTERN SIDE OF THE RIDGE WITH COMFORTABLE TEMPERATURES AND
RELATIVE HUMIDITY.

TEMPERATURES BY DAY WILL BE ABOUT 3-5F ABOVE NORMAL ACROSS THE
REGION FOR SUNDAY THROUGH TUESDAY...BEFORE A SLOW COOLING TREND
SETS IN FOR LATE NEXT WEEK AS A WELL DEFINED SHORT WAVE /SHOWN BY
NUMEROUS MREF MEMBERS/ MOVES SOUTH OUT OF ERN CANADA. FOR MAXS...
I LEANED A BIT TOWARD THE HIGHER END OF THE MREF GUIDANCE RANGE
CONSIDERING THE HIGH AMOUNT OF SUNSHINE EXPECTED THROUGH THE EARLY
AFTERNOON. HIGHS WILL BE IN THE MID/UPPER 70S ACROSS THE MTNS AND
LOW/MID 80S SE OF THE ALLEGHENY PLATEAU SUNDAY THROUGH
WED...BEFORE DIPPING MAINLY INTO THE 70S FOR HIGHS THURSDAY
AND FRIDAY.

MIN TEMPS UNDER CLEAR TO PARTLY CLOUDY SKIES AT NIGHT
WERE WEIGHTED TWD THE LOWER END OF THE MREF RANGE.

THE COOLER AIR ALOFT WILL HELP TO GENERATE AFTERNOON CLOUDS AND
SCTD SHRA/TSRA WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT ENTERING OHIO EARLY THIS AFTERNOON WILL BRING A ROUND
OF SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON THROUGH THE
EVENING...SOME OF WHICH COULD BE SEVERE. OTHER THAN SOME HAZE
CAUSING A FEW SITES TO FLIRT WITH VISIBILITIES AROUND 5 MILES...WE
SHOULD STAY VFR OUTSIDE OF THE APPROACHING CONVECTION.

FOR THE EVENING AND OVERNIGHT...THE THUNDERSTORMS WILL CAUSE
LOCALIZED PROBLEMS DEPENDING ON WHO GETS HIT. MORE SIGNIFICANT
DROP IN CEILING/VIZ IS POSSIBLE LATE AT NIGHT AND NEAR SUNRISE
WHEREVER HEAVY RAIN OCCURS WITH THE LOCALIZED STORMS.

BY MID SATURDAY MORNING...NO FLYING PROBLEMS ARE ANTICIPATED INTO
NEXT WEEK AS HIGH PRESSURE DOMINATES THE PATTERN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...LAMBERT
AVIATION...LACORTE/CONNELLY
Hazardous weather outlook, Jun 8, 4:42 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT FRI JUN 8 2007

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
092145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
542 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS
ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE
INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE
SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

PAZ026>028-035-036-049>053-056>059-063>066-092145-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
542 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS
ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE
INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE
SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Jun 8, 3:49 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT FRI JUN 8 2007

PAZ004-082245-
WARREN-
449 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY BETWEEN 530 PM AND
645 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES NORTHWEST OF SUGARCREEK OR NEAR
MEADVILLE...MOVING EAST NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A
15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SPRING CREEK...COLUMBUS AROUND 545 PM...
LOTTSVILLE...YOUNGSVILLE AROUND 600 PM...SUGAR GROVE...WARREN AROUND
615 PM...RUSSELL AND SCANDIA AROUND 630 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.

FORECASTER: LAMBERT
Special weather statement, Jun 8, 4:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT FRI JUN 8 2007

PAZ024-033-082300-
CAMBRIA-SOMERSET-
507 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA AND SOMERSET COUNTIES
BETWEEN 6 PM AND 7 PM EDT ...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHWESTERN
PENNSYLVANIA...NEAR AND TO THE SOUTH OF PITTSBURGH.

THE STORMS WERE MOVING TO THE EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS LINE OF STORMS WILL BE NEAR CONFLUENCE...ADDISON AROUND 615
PM...SALISBURY...ROCKWOOD AROUND 630 PM...JOHNSTOWN...COLVER...
BELSANO AROUND 645 PM...CENTRAL CITY AND WILMORE AROUND 700 PM.

MORE ISOLATED THUNDERSTORMS FORMING OUT AHEAD OF THIS THUNDERSTORM
LINE WILL AFFECT CENTRAL AND SOUTHERN SOMERSET COUNTY THROUGH 6 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 129.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
422...STATE ROAD 56.

FORECASTER: LAMBERT
Special weather statement, Jun 8, 4:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT FRI JUN 8 2007

PAZ004-005-010-017-024-082230-
CAMBRIA-CLEARFIELD-ELK-MCKEAN-WARREN-
559 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...EASTERN WARREN...ELK...
WESTERN CLEARFIELD AND WESTERN MCKEAN COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
WARREN TO 9 MILES NORTH OF BROOKVILLE TO 6 MILES SOUTH OF PORTAGE...
MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR BRANDY CAMP...WETMORE AROUND 615 PM...GLEN
HOPE AND JOHNSONBURG AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 123.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 6...ROUTE 22...ROUTE 62...ROUTE 119...ROUTE 219...
ROUTE 322...ROUTE 422...STATE ROAD 56...STATE ROAD 59...STATE ROAD
66...STATE ROAD 153...STATE ROAD 255.

FORECASTER: TYBURSKI

The radar

The Pittsburgh radar (KPBZ), 113 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Somerset

When
June 8, 5:00 PM EST
Where
Somerset County, 0.69 mi S of Somerset
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.010, -79.080

Law Enforcement reported numerous trees and wires down in Somerset, Central City, Berlin and Conemaugh Townships.

Thunderstorm Wind, Warren

When
June 8, 5:20 PM EST
Where
Warren County, 0.86 mi SE of Warren
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.840, -79.140

Law Enforcement reported numerous trees and power lines down in Warren as well as several other Townships throughout the county.

Thunderstorm Wind, Bedford

When
June 8, 5:30 PM EST
Where
Bedford County, 0.87 mi SE of Bedford Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.990, -78.490

Trained spotter reported several trees and wires down in Bedford borough. One tree fell on a vehicle on East Penn Street.

Thunderstorm Wind, Somerset

When
June 8, 5:30 PM EST
Where
Somerset County, 1.38 mi S of Windber
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.230, -78.830

Law enforcement reported sporadic tree damage over northern Somerset county.

Thunderstorm Wind, Bedford

When
June 8, 5:35 PM EST
Where
Bedford County, 0.69 mi S of Everett
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.010, -78.370

Trained spotter reported several trees down in Everett.

Thunderstorm Wind, Elk

When
June 8, 5:40 PM EST
Where
Elk County, 1.04 mi E of Ridgway
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.430, -78.730

Law Enforcement reported several trees and wires down in Ridgway, Johnsonburg and St. Mary's. Several other townships also reported similar damage.

Thunderstorm Wind, Cambria

When
June 8, 5:45 PM EST
Where
Cambria County, 0.69 mi S of Brownstown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.320, -78.950

Cambria county Emergency Manager reported trees and wires down in Westmont which resulted in power outages throughout the Westmont borough. Sporadic tree damage also occurred in many other locations throughout the county.

Thunderstorm Wind, McKean

When
June 8, 5:55 PM EST
Where
McKean County, 2.08 mi NW of Kane
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.690, -78.860

Law Enforcement reported several trees and wires down in Wetmore and Hamlin Townships. Additional reports of downed trees and wires were also reported throughout Elk county.

Thunderstorm Wind, Clearfield

When
June 8, 6:00 PM EST
Where
Clearfield County, 0.87 mi SE of Clearfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.020, -78.440

Law Enforcement reported several trees down in Clearfield Borough and Lawrence Township.

Thunderstorm Wind, Blair

When
June 8, 6:05 PM EST
Where
Blair County, 1.72 mi ENE of Mill Run
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.510, -78.400

Law Enforcement reported several trees and wires down in Altoona, Duncansville and Hollidaysburg.

Thunderstorm Wind, Fulton

When
June 8, 6:15 PM EST
Where
Fulton County, 1.06 mi E of Mc Connellsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.930, -77.980

Thunderstorm winds knocked down numerous trees and power lines.

Thunderstorm Wind, Dauphin

When
June 8, 6:20 PM EST
Where
Dauphin County, 1.73 mi ESE of Middletown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.190, -76.690

Law Enforcement reported trees down in Londonderry Township.

Thunderstorm Wind, Cameron

When
June 8, 6:40 PM EST
Where
Cameron County, 0.86 mi NE of Emporium
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.510, -78.240

Trained spotter reported several trees and wires down in Emporium and Driftwood Townships.

Thunderstorm Wind, Potter

When
June 8, 6:40 PM EST
Where
Potter County, 0.86 mi SW of Roulette
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.770, -78.160

Law Enforcement reported several trees and wires down in Roulette, Sweden and Austin Townships.

Thunderstorm Wind, Centre

When
June 8, 6:40 PM EST
Where
Centre County, 0.87 mi NW of State College
Measured
52 kt (60 mph) measured gust
Reported by
NWS Employee
Coordinates
40.789, -77.862

Thunderstorm wind gust of 60 mph recorded on weather station located on roof of NWS office.

Thunderstorm Wind, Centre

When
June 8, 6:40 PM EST
Where
Centre County, 0.87 mi NW of State College
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.789, -77.862

Centre county Emergency Manager reported several trees and wires down in State College.

Thunderstorm Wind, Huntingdon

When
June 8, 6:45 PM EST
Where
Huntingdon County, 0.69 mi N of Alexandria
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.560, -78.100

Law Enforcement several trees and wires down in Alexandria and Barree Townships.

Thunderstorm Wind, Clinton

When
June 8, 6:50 PM EST
Where
Clinton County, 0.69 mi S of Lockport
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.140, -77.450

Law Enforcement reported several trees and wires down in Lock Haven. Many other Townships also reported similar damage.

Thunderstorm Wind, Franklin

When
June 8, 6:55 PM EST
Where
Franklin County, Waynesboro
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.750, -77.580

Law Enforcement reported several trees and wires down in Waynesboro, Peters and St Thomas Townships.

Thunderstorm Wind, Tioga

When
June 8, 6:55 PM EST
Where
Tioga County, 0.69 mi N of Mansfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.810, -77.080

Law Enforcement reported several trees down in Mansfield, Roseville and Millerton Townships.

Thunderstorm Wind, Juniata

When
June 8, 7:00 PM EST
Where
Juniata County, 2.33 mi SSE of Mc Coysville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.420, -77.550

Law Enforcement reported several trees and wires down in Honey Grove, Walnut and McAlisterville.

Thunderstorm Wind, Mifflin

When
June 8, 7:00 PM EST
Where
Mifflin County, Lewistown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.600, -77.570

Law Enforcement reported several trees and wires down in Lewistown and Belltown.

Thunderstorm Wind, Adams

When
June 8, 7:10 PM EST
Where
Adams County, 0.87 mi NW of McKnightstown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.880, -77.340

Law enforcement reported several trees and wires down in Cashtown.

Thunderstorm Wind, Adams

When
June 8, 7:20 PM EST
Where
Adams County, 0.69 mi S of Mc Sherrystown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.790, -77.030

Law Enforcement reported several trees down in Conewago Township.

Thunderstorm Wind, Cumberland

When
June 8, 7:20 PM EST
Where
Cumberland County, Shippensburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.050, -77.520

Law Enforcement reported several trees and wires down in Shippensburg, Cookes, Monroe, Upper Allen and Hampton Townships.

Thunderstorm Wind, Perry

When
June 8, 7:20 PM EST
Where
Perry County, 0.53 mi W of Green Park
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.380, -77.330

Law Enforcement reported several trees and wires down in Loysville and Ickesburg Townships.

Thunderstorm Wind, Union

When
June 8, 7:20 PM EST
Where
Union County, Glen Iron
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.870, -77.200

Law Enforcement reported several trees and wires down in Glen Iron Township.

Thunderstorm Wind, Lancaster

When
June 8, 7:30 PM EST
Where
Lancaster County, 1.48 mi NNW of Colemanville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.920, -76.360

Local Fire Department/Rescue reported trees down in Conestoga Township.

Thunderstorm Wind, Tioga

When
June 8, 7:35 PM EST
Where
Tioga County, 0.69 mi S of Charleston
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.760, -77.250

Law Enforcement reported several trees and wires down in Charlestown, Rutland and Westerfield Townships.

Thunderstorm Wind, Dauphin

When
June 8, 7:42 PM EST
Where
Dauphin County, 0.87 mi NE of Lenkerville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.540, -76.960

Dauphin county Emergency Manager reported multiple trees down along Route 147.

Thunderstorm Wind, Snyder

When
June 8, 7:44 PM EST
Where
Snyder County, 0.69 mi S of Beaver Spgs Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.740, -77.220

Law Enforcement reported several trees and wires down in Beaver and Union Townships.

Thunderstorm Wind, Juniata

When
June 8, 7:45 PM EST
Where
Juniata County, Mc Alisterville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.630, -77.280

Juniata county Emergency Manager reported numerous wires and trees down in McAlisterville.

Thunderstorm Wind, Lycoming

When
June 8, 7:45 PM EST
Where
Lycoming County, 0.87 mi NE of Newberry
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.240, -77.020

Law Enforcement reported several trees and wires down in Williamsport.

Thunderstorm Wind, Northumberland

When
June 8, 8:15 PM EST
Where
Northumberland County, 0.69 mi N of Marshallton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.790, -76.550

Law Enforcement reported several trees down in Shamokin, Sunbury, Jackson and Lower Mahanoy Townships.

Thunderstorm Wind, Lebanon

When
June 8, 8:25 PM EST
Where
Lebanon County, 0.69 mi N of Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.340, -76.420

Law Enforcement reported trees down in Lebanon Township along the Pennsylvania Turnpike.

Thunderstorm Wind, Sullivan

When
June 8, 8:35 PM EST
Where
Sullivan County, 1.04 mi W of Muncy Vly
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.350, -76.600

Law Enforcement reported several trees and wires down in Muncy Valley an Lincoln Falls Townsips.

Thunderstorm Wind, Columbia

When
June 8, 8:40 PM EST
Where
Columbia County, 0.87 mi SW of Benton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.190, -76.390

Thunderstorm winds knocked down numerous trees and power lines. Some areas of Benton were without power for 20 hours.

Thunderstorm Wind, Montour

When
June 8, 8:45 PM EST
Where
Montour County, 1.73 mi NE of Mausdale
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.020, -76.630

Law Enforcement reported several trees and wires down in Valley and Liberty Townships.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25843, 25844, 25845, 25846, 25848, 25849, 25851, 25853, 25855, 25857, 26196, 25858, 25859, 25870, 25896, 25897, 25872, 25873, 25874, 25875, 25877, 25878, 25879, 25881, 25882, 25883, 25884, 25885, 25886, 25887, 25888, 25889, 25890, 25891, 25892, 25893, 26197, 25895.